MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. SENSAR; MONOFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. SENSAR; MONOFOCAL IOLS
Model Number AR40M
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 06/17/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If explanted, give date: not applicable, the lens remains implanted.(b)(4).Device evaluation: the product was not returned to the manufacturing site as it remains implanted; therefore, the complaint cannot be confirmed and either a product deficiency can be confirmed.Manufacturing records review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specification.Historical data analysis: a search of complaints revealed that no other complaint folder has been created for this production order number.Conclusion: as a result of the investigation there is no indication of a quality product deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that as a sensar monofocal intraocular lens (iol) was inserted into the patient's left eye.It was noted that the lens began to tear and a piece of the optic detached.The surgeon finished implanting lens in the sulcus and both haptics were rotated into good position.The patient's visual acuity pre-op: 20/25-2.Further information was provided and it was noted that the surgeon had difficulty in advancing the lens, with sudden delivery of the iol, and about 20-30% approximately of the iol optic was torn.It was reported the torn piece was recovered and the lens remains implanted.The surgeon also mentioned that during post-op findings suggest a mild uveitis glaucoma hyphema (ugh) syndrome, but stated nothing that could not be managed and current plan is to perform a laser iridotomy if the clinical course warrants the intervention.The patient is currently recovering well, with 20/25 vision on the operated eye.No further information was provided.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.

Brand Name
SENSAR
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key10274222
Report Number2648035-2020-00498
Device Sequence Number11024226
Product Code HQL
UDI-Device Identifier05050474514218
UDI-Public(01)05050474514218(17)240621
Combination Product (Y/N)Y
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/29/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/21/2024
Device Model NumberAR40M
Device Catalogue NumberAR40M00015
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 06/17/2020
Supplement Date Received by Manufacturer10/25/2020
Initial Report FDA Received Date07/14/2020
Supplement Report FDA Received Date10/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EMERALDC30 CARTRIDGE, LOT# UNKNOWN.
Patient Age59 YR
Date Report Sent to FDA01/01/2005